Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 41, NWS Atlanta, GA

November 12, 20108 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Nov 12, 2010, 12:48 PM EST for 8 counties in Georgia. It took effect at Nov 12, 2010, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2010, 12:48 PM EST (17:48 UTC)
In effect from
Nov 12, 2010, 1:00 PM EST
Expired
Nov 12, 2010, 6:00 PM EST
In force
5 hr
Issued by
NWS Atlanta, GA

Counties Dodge County, GA, Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS82 KFFC 121748
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EST FRI NOV 12 2010

GAZ086-098-108>113-122300-
/O.NEW.KFFC.FW.W.0041.101112T1800Z-101112T2300Z/
EMANUEL-TREUTLEN-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1248 PM EST FRI NOV 12 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PARTS
OF CENTRAL GEORGIA FOR LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
PARTS OF CENTRAL GEORGIA FOR LOW HUMIDITIES. THIS WARNING IS
GENERALLY ALONG A LINE FROM ABBEVILLE TO VIDALIA TO SWAINSBORO AND
SOPERTON. 

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR
LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.



$$
1 follow-up statement
877 
WWUS82 KFFC 121946
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST FRI NOV 12 2010

GAZ039-050-051-061-062-074>076-130400-
/O.NEW.KFFC.FW.W.0042.101113T1800Z-101113T2300Z/
WILKES-GREENE-TALIAFERRO-HANCOCK-WARREN-WASHINGTON-GLASCOCK-
JEFFERSON-
246 PM EST FRI NOV 12 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY 
FOR PORTIONS OF EASTERN GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY
FOR PORTIONS OF EASTERN GEORGIA DUE TO LOW RELATIVE HUMIDITIES.
THIS WARNING IS GENERALLY ALONG AND EAST OF A LINE FROM
WASHINGTON...TO GREENSBORO...TO SANDERSVILLE...TO LOUISVILLE.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR LESS.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES THE OCONEE NATIONAL FORESTS.

RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.
 
PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.


$$

GAZ086-098-108>113-122300-
/O.CON.KFFC.FW.W.0041.000000T0000Z-101112T2300Z/
EMANUEL-TREUTLEN-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
246 PM EST FRI NOV 12 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR PORTIONS OF CENTRAL GEORGIA DUE TO LOW RELATIVE 
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR
PARTS OF CENTRAL GEORGIA FOR LOW HUMIDITIES. THIS WARNING IS
GENERALLY ALONG A LINE FROM ABBEVILLE TO VIDALIA TO SWAINSBORO AND
SOPERTON.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHEAST WINDS OF 10 MPH OR
LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Nov 12, 12:37 PM EST, 11 minutes earlier.

Area forecast discussion, Nov 12, 12:37 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EST FRI NOV 12 2010

.UPDATE...
/ISSUED 1042 AM EST FRI NOV 12 2010/
HIGH PRESSURE DOMINATING THE AREA AND DRY AIR MASS PERSISTS.
FORECAST LOOKS TO BE ON TRACK. ONLY MINOR DIFFERENCE BETWEEN
FORECAST AND OBSERVED WITH HIGHER DEW POINT VALUES ACROSS THE
SOUTHWEST PORTION OF THE CWA IN THE OBSERVED VALUES. MADE ONLY
MINOR TWEAKS TO ACCOUNT FOR CURRENT TRENDS IN TEMP/DEW POINTS.

11

&&

.PREV DISCUSSION...
/ISSUED 636 AM EST FRI NOV 12 2010/
SHORT TERM /TODAY THROUGH SUNDAY/...
SHORT TERM MODELS SHOW GOOD CONSISTENCY THROUGH THE FORECAST
PERIOD WITH A FEW DISCREPANCIES. THE UPPER LEVEL RIDGING THAT HAS
DOMINATED THE WEATHER PATTERN OVER THE SOUTHEAST THIS WEEK BEGINS
WEAKENING AND SHIFTING EASTWARD AS AN UPPER LOW LIFTS INTO THE
NORTHERN PLAINS THROUGH TOMORROW. THIS ALLOWS A SURFACE FRONT
WHICH DEVELOPS OVER THE SOUTHERN PLAINS TODAY TO APPROACH
NORTHWEST GEORGIA BY THE END OF THE WEEKEND. NAM/GFS/ECMWF ARE AL
IN AGREEMENT THAT MOISTURE WILL BE LIMITED AHEAD OF FRONT AND WITH
TIMING OF FRONT AT THE END OF THE FORECAST PERIOD WILL KEEP ONLY
SLIGHT CHANCE POPS CONFINED TO NORTHWEST GEORGIA ON SUNDAY.
GUIDANCE TEMPERATURES CONTINUE TO BE CLOSE AND IN LINE WITH BIAS-
ADJUSTED TEMPERATURES SO WILL STAY CLOSE TO A MAV/MET BLEND
THROUGH THE SHORT TERM PERIOD.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXTENDED MODELS ARE IN BETTER AGREEMENT THIS RUN THAN 24 HOURS AGO.
GFS AND ECMWF STALL FRONT OVER PORTIONS OF WEST AND NORTH GEORGIA ON
MONDAY AS A SURFACE WAVE DEVELOPS OVER THE GULF AND RIDES ALONG THE
FRONT ACROSS PORTIONS OF GEORGIA MONDAY EVENING AND OVERNIGHT INTO
TUESDAY.  THE MODELS DIVERGE ON HOW DEEP THE UPPER LEVEL TROUGH IS
AND HOW QUICKLY IT PUSHES THE FRONT THROUGH THE AREA ON TUESDAY.
DUE TO ITS RUN-TO-RUN CONSISTENCY WILL LEAN TOWARD SLOWER...WETTER
ECMWF BUT CONFIDENCE REMAINS LOW THIS FAR OUT. CAPE AND INSTABILITY
REMAIN LOW...SO WILL CONTINUE TO LEAVE THUNDER OUT OF FORECAST FOR
NOW. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION BY
WEDNESDAY. GUIDANCE TEMPERATURES LOOK REASONABLE WITH JUST BELOW
NORMAL HIGHS AND WARMER THAN NORMAL LOWS THROUGH MIDWEEK.

12

&&

.AVIATION...
18Z UPDATE
FEW-SCT CIRRUS ACROSS THE FORECAST AREA THROUGH SATURDAY AFTERNOON.
WINDS WILL EAST TO SOUTHEAST LESS THAN 10 KTS THIS AFTERNOON...NEAR
CALM TONIGHT...AND EAST TO SOUTHEAST LESS THAN 10 KTS AGAIN SATURDAY
MORNING.

//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  37  72  35  71 /   0   0   0   5  10
ATLANTA         71  43  71  44  69 /   0   0   0   5  10
BLAIRSVILLE     71  32  68  31  66 /   0   0   0   5  20
CARTERSVILLE    71  36  69  34  69 /   0   0   5   5  20
COLUMBUS        74  40  70  39  72 /   0   0   0   5  10
GAINESVILLE     71  42  68  41  69 /   0   0   0   5  10
MACON           74  33  72  30  73 /   0   0   0   5  10
ROME            73  35  71  35  68 /   0   0   5  10  20
PEACHTREE CITY  73  31  69  30  71 /   0   0   0   5  10
VIDALIA         73  42  71  40  74 /   0   5   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 12, 4:35 AM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST FRI NOV 12 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
435 AM EST FRI NOV 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT AND AT THE SURFACE EXTENDS ALONG
AND EAST OF THE APPALACHIANS TODAY...MAINTAINING DRY AND STABLE
CONDITIONS ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:17 PM ESTFrost AdvisoryFFCBaldwin, Bibb, Butts, Glascock, Hancock, Jasper and 14 more19 hr
Nov 12, 2:46 PM ESTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Butts, Clayton, Crawford and 44 more27 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.